Toggle Main Menu Toggle Search

Open Access padlockePrints

Routing in the Presence of Breakdowns

Lookup NU author(s): Emeritus Professor Isi Mitrani

Downloads

Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


Abstract

Jobs generated by a single Poisson source can be routed through N alternative gateways, modelled as parallel M / M /1 queues. The servers at those queues are subject to random breakdowns and repairs. When a breakdown occurs, all jobs present in the corresponding queue are lost; moreover, no incoming jobs are directed to that queue during the subsequent repair period.The marginal queue size distributions are determined by finding the roots of a polynomial inside the unit disc, and solving a set of simultaneous linear equations. The optimal splitting of the input stream between the servers, so as to minimize the job loss rate, is examined. In the case N = 2, it is also possible to find the joint equilibrium distribution of the numbers of jobs in the two queues, by a reduction to a Dirichlet boundary value problem on a circle.


Publication metadata

Author(s): Mitrani I, Wright PE

Publication type: Article

Publication status: Published

Journal: Performance Evaluation: Special Issue on Performance '93

Year: 1994

Volume: 20

Issue: 1-3

Pages: 151-164

ISSN (print): 0166-5316

ISSN (electronic): 1872-745X

Publisher: Elsevier BV

URL: http://dx.doi.org/10.1016/0166-5316(94)90011-6

DOI: 10.1016/0166-5316(94)90011-6


Altmetrics

Altmetrics provided by Altmetric


Actions

Find at Newcastle University icon    Link to this publication


Share